Alert archive / Utah / Winter Storm Warnings in 2016
Winter Storm Warning 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm warning at Apr 13, 2016, 3:08 PM MDT. It took effect at Apr 14, 2016, 12:00 PM MDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 3:08 PM MDT (21:08 UTC)
- In effect from
- Apr 14, 2016, 12:00 PM MDT
- Expired
- Apr 14, 2016, 2:28 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
651 WWUS45 KSLC 132108 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 308 PM MDT WED APR 13 2016 ...SPRING STORM TO IMPACT MUCH OF UTAH THROUGH THE WEEKEND... .A COLD AND ENERGETIC PACIFIC STORM SYSTEM WILL ENTER THE GREAT BASIN FROM THE NORTHWEST THURSDAY...THEN CONTINUE SOUTHEAST INTO THE FOUR CORNERS REGION FRIDAY EVENING. THIS STORM WILL LINGER OVER THE FOUR CORNERS THROUGH EARLY MONDAY. WIDESPREAD AND AT TIMES HEAVY SNOW WILL FALL IN THE MOUNTAINS...WITH A MIX OF RAIN AND SNOW AT THE LOWER ELEVATIONS THROUGH THE DURATION OF THIS SPRING STORM. UTZ009-010-517-518-140515- /O.NEW.KSLC.WS.W.0005.160414T1800Z-160417T1200Z/ WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD... COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH... BRYCE CANYON 308 PM MDT WED APR 13 2016 ...WINTER STORM WARNING IN EFFECT FROM NOON THURSDAY TO 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON THURSDAY TO 6 AM MDT SUNDAY. * AFFECTED AREA...THE WESTERN UINTA MOUNTAINS...THE WASATCH PLATEAU AND BOOK CLIFFS...THE CENTRAL AND SOUTHERN MOUNTAINS. * SNOW ACCUMULATIONS...WIDESPREAD 12 TO 24 INCHES...WITH UPWARDS OF 30 INCHES IN THE WESTERN UINTAS. * TIMING...LIGHT RAIN AND SNOW WILL TURN TO ALL SNOW BEHIND THE COLD FRONT MOVING THROUGH DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ON THURSDAY. OCCASIONAL SNOW SHOWERS THURSDAY AFTERNOON AND NIGHT WILL TURN HEAVIER LATE THURSDAY NIGHT THROUGH EARLY SATURDAY. SNOW SHOWERS WILL CONTINUE SATURDAY AFTERNOON AND NIGHT...THEN GRADUALLY TAPER OFF ON SUNDAY. * SNOW LEVELS...ALL ELEVATIONS WITH THE GREATEST SNOW TOTALS ABOVE 7000 FEET. * IMPACTS...ALL ROUTES THROUGH THE MOUNTAINS WILL EXPERIENCE SNOW COVERED SURFACES CREATING HAZARDOUS DRIVING CONDITIONS. INTENSE SNOW SQUALLS WILL CREATE NEAR ZERO VISIBILITIES AND RAPID SNOW ACCUMULATIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION...VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ UTZ007-008-140515- /O.NEW.KSLC.WW.Y.0016.160414T1200Z-160415T0400Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON 308 PM MDT WED APR 13 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 10 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM TO 10 PM MDT THURSDAY. * AFFECTED AREA...THE WASATCH MOUNTAINS OF NORTHERN UTAH. * SNOW ACCUMULATIONS...5 TO 9 INCHES WITH LOCALLY GREATER AMOUNTS POSSIBLE. * TIMING...SNOW SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT SWEEPING SOUTHEAST ACROSS THE WASATCH RANGE EARLY THURSDAY. INTENSE SNOW SQUALLS CAPABLE OF PRODUCING 1 TO 2 INCHES PER HOURS WILL EXIST FOR A COUPLE OF HOURS BEHIND THE FRONT. SNOW SHOWERS WILL CONTINUE THURSDAY AFTERNOON THROUGH EARLY EVENING...WITH ACCUMULATING SNOWS DECREASING LATE THURSDAY EVENING. * SNOW LEVELS...RAPIDLY LOWERING TO ALL ELEVATIONS BEHIND THE COLD FRONT. THE HEAVIEST SNOW ACCUMULATIONS WILL REMAIN ABOVE 7000 FEET. * WINDS...STRONG AND GUSTY WINDS WILL EXIST NEAR THE COLD FRONT. STRONG THUNDERSTORM WIND GUSTS ARE ALSO POSSIBLE. * IMPACTS...TRAVEL ALONG ALL ROUTES THROUGH THE WASATCH RANGE WILL BE IMPACTED BY ACCUMULATING SNOW OR SLUSH. INTENSE SNOWFALL IMMEDIATELY BEHIND THE COLD FRONT WILL CREATE RAPID ACCUMULATIONS ON ROAD SURFACES AS WELL AS GREATLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION...VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
488 WWUS45 KSLC 140352 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 952 PM MDT WED APR 13 2016 UTZ009-010-517-518-141300- /O.CON.KSLC.WS.W.0005.160414T1800Z-160417T1200Z/ WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD... COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH... BRYCE CANYON 952 PM MDT WED APR 13 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 6 AM MDT SUNDAY... * AFFECTED AREA...THE WESTERN UINTA MOUNTAINS...THE WASATCH PLATEAU AND BOOK CLIFFS...THE CENTRAL AND SOUTHERN MOUNTAINS. * SNOW ACCUMULATIONS...WIDESPREAD 12 TO 24 INCHES...WITH UPWARDS OF 30 INCHES IN THE WESTERN UINTAS. THE HEAVIEST SNOW ACCUMULATIONS WILL REMAIN ABOVE 7000 FEET. * TIMING...LIGHT RAIN AND SNOW EARLY THURSDAY WILL TURN TO ALL SNOW BEHIND A COLD FRONT BY LATE MORNING ACROSS THE NORTH SPREADING SOUTH EARLY THURSDAY AFTERNOON THEN TAPERING OFF. OCCASIONAL SNOW SHOWERS LATE THURSDAY AFTERNOON AND NIGHT WILL TURN HEAVIER LATE THURSDAY NIGHT THROUGH EARLY SATURDAY. SNOW SHOWERS WILL CONTINUE SATURDAY AFTERNOON AND NIGHT...THEN GRADUALLY TAPER OFF ON SUNDAY. * SNOW LEVELS...INITIALLY NEAR 7500 FEET THURSDAY MORNING THEN LOWERING BELOW 6000 FT THURSDAY AFTERNOON. * IMPACTS...ALL ROUTES THROUGH THE MOUNTAINS WILL EXPERIENCE SNOW COVERED SURFACES CREATING HAZARDOUS DRIVING CONDITIONS AT TIMES MAINLY FRIDAY THROUGH SUNDAY. INTENSE SNOW SQUALLS WILL CREATE NEAR ZERO VISIBILITIES AND RAPID SNOW ACCUMULATIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION...VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ UTZ007-008-141300- /O.CON.KSLC.WW.Y.0016.160414T1200Z-160415T0400Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON 952 PM MDT WED APR 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM MDT THURSDAY... * AFFECTED AREA...THE WASATCH MOUNTAINS OF NORTHERN UTAH. * SNOW ACCUMULATIONS...5 TO 9 INCHES WITH LOCALLY GREATER AMOUNTS POSSIBLE. THE HEAVIEST SNOW ACCUMULATIONS WILL REMAIN ABOVE 7000 FEET. * TIMING...SNOW SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT EARLY THURSDAY. INTENSE SNOW SQUALLS CAPABLE OF PRODUCING 1 TO 2 INCHES PER HOURS WILL BE POSSIBLE FOR A COUPLE OF HOURS BEHIND THE FRONT. SNOW SHOWERS WILL CONTINUE THURSDAY AFTERNOON THROUGH EARLY EVENING...WITH ACCUMULATING SNOWS DECREASING THURSDAY EVENING. * SNOW LEVELS...STARTING AROUND 7500 THURSDAY MORNING THEN LOWERING BELOW 6000 FEET BY LATE MORNING. * WINDS...STRONG AND GUSTY WINDS WILL EXIST NEAR THE COLD FRONT. STRONG THUNDERSTORM WIND GUSTS ARE ALSO POSSIBLE. * IMPACTS...TRAVEL ALONG ALL ROUTES THROUGH THE WASATCH RANGE WILL BE IMPACTED BY ACCUMULATING SNOW OR SLUSH THURSDAY MORNING. INTENSE SNOWFALL IMMEDIATELY BEHIND THE COLD FRONT WILL CREATE RAPID ACCUMULATIONS ON ROAD SURFACES AS WELL AS GREATLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION...VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
310 WWUS45 KSLC 141025 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 425 AM MDT THU APR 14 2016 UTZ009-010-517-518-142000- /O.CON.KSLC.WS.W.0005.160414T1800Z-160417T1200Z/ WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD... COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH... BRYCE CANYON 425 AM MDT THU APR 14 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT SUNDAY... * AFFECTED AREA...THE WESTERN UINTA MOUNTAINS...THE WASATCH PLATEAU AND BOOK CLIFFS...THE CENTRAL AND SOUTHERN MOUNTAINS. * SNOW ACCUMULATIONS...8 TO 16 INCHES...WITH UPWARDS OF 24 INCHES ALONG THE NORTH SLOPE OF THE UINTAS. THE HEAVIEST SNOW ACCUMULATIONS WILL REMAIN ABOVE 7000 FEET. * TIMING...SNOW...HEAVY AT TIMES...WILL DEVELOP ACROSS NORTHERN PORTIONS THIS MORNING...THEN SPREAD SOUTH ACROSS THE MOUNTAINS OF CENTRAL AND SOUTHERN UTAH THIS AFTERNOON THROUGH THIS EVENING. A BREAK IS EXPECTED TONIGHT...BEFORE SNOW REDEVELOPS DURING THE DAY FRIDAY...AND CONTINUES AT TIMES THROUGH SATURDAY. * SNOW LEVELS...INITIALLY NEAR 7500 FEET THIS MORNING THEN LOWERING BELOW 6000 FT THURSDAY AFTERNOON. * IMPACTS...WINTER DRIVING CONDITIONS INCLUDING SNOW COVERED ROADS CAN BE EXPECTED ALONG ALL ROUTES AT TIMES THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION...VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ UTZ007-008-142000- /O.CON.KSLC.WW.Y.0016.160414T1200Z-160415T0400Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON 425 AM MDT THU APR 14 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * AFFECTED AREA...THE WASATCH MOUNTAINS OF NORTHERN UTAH. * SNOW ACCUMULATIONS...5 TO 9 INCHES WITH LOCALLY GREATER AMOUNTS POSSIBLE. THE HEAVIEST SNOW ACCUMULATIONS WILL REMAIN ABOVE 7000 FEET. * TIMING...SNOW...HEAVY AT TIMES...WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON BEFORE TAPERING OFF THIS EVENING. * SNOW LEVELS...NEAR 7500 THIS MORNING THEN LOWERING BELOW 6000 FEET BY LATE MORNING. * WINDS...STRONG AND GUSTY WINDS WILL EXIST NEAR THE COLD FRONT. STRONG THUNDERSTORM WIND GUSTS ARE ALSO POSSIBLE. * IMPACTS...TRAVEL ALONG ALL ROUTES THROUGH THE WASATCH RANGE WILL BE IMPACTED BY ACCUMULATING SNOW OR SLUSH THIS MORNING. INTENSE SNOWFALL IMMEDIATELY BEHIND THE COLD FRONT WILL CREATE RAPID ACCUMULATIONS ON ROAD SURFACES AS WELL AS GREATLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION...VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
289 WWUS45 KSLC 142028 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 228 PM MDT THU APR 14 2016 UTZ009-010-517-518-150515- /O.CAN.KSLC.WS.W.0005.000000T0000Z-160417T1200Z/ /O.EXB.KSLC.WW.Y.0016.000000T0000Z-160417T0000Z/ WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD... COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH... BRYCE CANYON 228 PM MDT THU APR 14 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM MDT SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM MDT SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * AFFECTED AREA...THE WESTERN UINTA MOUNTAINS...WASATCH PLATEAU AND BOOK CLIFFS...THE CENTRAL AND SOUTHERN MOUNTAINS. * SNOW ACCUMULATIONS...6 TO 12 INCHES WITH LOCALLY GREATER AMOUNTS POSSIBLE ACROSS THE NORTH SLOPE OF THE UINTAS. THE HEAVIEST SNOW ACCUMULATIONS WILL REMAIN ABOVE 7000 FEET. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE TO DEVELOP NORTH TO SOUTH ACROSS UTAH'S MOUNTAINS THIS AFTERNOON...THEN TAPER BRIEFLY TONIGHT. SNOW WILL INCREASE IN INTENSITY AND COVERAGE FRIDAY AFTERNOON THEN CONTINUE HEAVY AT TIMES THROUGH SATURDAY BEFORE TAPERING TO LIGHTER SNOW SHOWERS SATURDAY NIGHT AND SUNDAY. * SNOW LEVELS...NEAR 7500 THIS AFTERNOON THEN LOWERING TO NEAR OR JUST BELOW 6000 FEET TOMORROW. * WINDS...STRONG AND GUSTY NORTH TO NORTHEASTERLY WINDS WILL DEVELOP TOMORROW AFTERNOON AND HOLD THROUGH SATURDAY. THESE WINDS WILL HAVE TO POTENTIAL TO CREATE AREAS OF BLOWING AND DRIFTING SNOW...WITH IMPACTS GREATEST ACROSS EXPOSED ROADS IN THE SOUTHERN MOUNTAINS. * IMPACTS...ACCUMULATING ROAD SNOW AND SLUSH IS EXPECTED TO IMPACT AREA ROADWAYS PERIODICALLY THROUGH SATURDAY. ADDITIONALLY...GUSTY NORTHEASTERLY WINDS WILL CREATE LOCAL DRIFTING OF SNOW AND REDUCED VISIBILITIES ON EXPOSED ROADWAYS ACROSS THE CENTRAL AND SOUTHERN MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION...VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ UTZ007-008-150400- /O.CON.KSLC.WW.Y.0016.000000T0000Z-160415T0400Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON 228 PM MDT THU APR 14 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * AFFECTED AREA...THE WASATCH MOUNTAINS OF NORTHERN UTAH. * SNOW ACCUMULATIONS...5 TO 9 INCHES WITH LOCALLY GREATER AMOUNTS POSSIBLE. THE HEAVIEST SNOW ACCUMULATIONS WILL REMAIN ABOVE 7000 FEET. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THIS AFTERNOON BEFORE TAPERING OFF THIS EVENING. * IMPACTS...ROAD SNOW AND SLUSH WILL CONTINUE TO IMPACT ROADWAYS ABOVE 7000 FEET THIS EVENING. IMPROVING CONDITIONS ARE EXPECTED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION...VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Apr 13, 10:44 AM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Apr 13, 10:44 AM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1044 AM MDT WED APR 13 2016 .SYNOPSIS...A SERIES OF WEATHER DISTURBANCES WILL BRING PRECIPITATION TO NORTHERN UTAH THROUGH TONIGHT. A COLD SPRING STORM SYSTEM WILL ENTER THE GREAT BASIN FROM THE NORTHWEST THURSDAY. THIS STORM WILL LINGER OVER THE REGION THROUGH THE UPCOMING WEEKEND. && .DISCUSSION...MSAS SURFACE ANALYSIS DEPICTS A SHALLOW BOUNDARY DRAPED ACROSS NORTHERN UTAH WITH PLACEMENT AS FAR SOUTH AS SOUTHERN SALT LAKE COUNTY ATTM. WITH AN INCREASINGLY DIFFLUENT FLOW ALOFT AND AMPLE MOISTURE IN PLACE /PWAT RUNNING OVER .60 INCHES PER 12Z KSLC RAOB/ NUMEROUS SHOWERS WITH EMBEDDED CONVECTION EXIST THIS MORNING ALONG AND UPSTREAM OF THIS BOUNDARY. THIS BOUNDARY IS EXPECTED TO SAG SOUTH INTO UTAH COUNTY THIS AFTERNOON EXPANDING COVERAGE OF SHOWERS AND ISOLATED STORMS AS IT PROGRESSES. MADE MINOR TWEAKS TO POP GRIDS TO MATCH LATEST TRENDS IN OBS AND HI-RES MODELS...AND LIMITED THUNDERSTORM POTENTIAL FROM SCATTERED TO ISOLATED AS VERTICAL PROFILES REMAIN NEAR NEUTRAL WITH ONLY SLIGHT CONDITIONAL INSTABILITY POTENTIAL THIS AFTERNOON. MORNING WATER VAPOR PLACES THE CORE OF A STRONG CLOSED LOW OFF THE PACNW CARVING ESE. FURTHER ENCROACHMENT WILL AID INCREASED DIFFLUENCE ALOFT ACROSS THE NORTH AND WHEN COUPLED WITH PASSAGE OF WEAK WAVES EMBEDDED IN THE MEAN FLOW...SCATTERED TO NUMEROUS SHOWERS WILL BE MAINTAINED ACROSS THE NORTH TONIGHT. SOUTH OF THIS BOUNDARY A DRIER AIRMASS WILL ALLOW FOR A CONTINUATION OF VERY WARM CONDITIONS AND LARGELY CLEAR SKIES...WITH GUSTY SOUTHWESTERLY SURFACE WINDS DEVELOPING AS FLOW ALOFT MIXES AND THE NET MSLP GRADIENT TIGHTENS IN ADVANCE OF THIS TROUGH. AS THE TROUGH PROGRESSES ON SHORE TONIGHT IT WILL CONTINUE TO AMPLIFY FORCING A PROGRESSIVE WAVE TO EJECT NE ACROSS SOUTHERN IDAHO TOMORROW MORNING...THIS DRIVING A FRONTOGENIC COLD FRONT ACROSS NORTHERN UTAH THROUGH MIDDAY AND INTO CENTRAL PORTIONS DURING THE AFTERNOON. WIDESPREAD RAIN IS EXPECTED ALONG THE WASATCH FRONT WITH AND BEHIND PASSAGE...WITH SNOW ACROSS THE NORTHERN MOUNTAINS AND FALLING INTO THE WASATCH BACK TOMORROW AFTERNOON. THE CORE OF THE SYSTEM WILL CONTINUE TO DEEPEN THURSDAY NIGHT/FRIDAY EVENTUALLY FORMING A CLOSED LOW OVER THE 4-CORNERS FRIDAY NIGHT THAT WILL STALL BUT GRADUALLY FILL THROUGH THIS WEEKEND...THOUGH LOW/MID LEVEL UPGLIDE WITHIN A TROWEL WILL MAINTAIN SIGNIFICANT AT TIMES PRECIP OVER AND EAST OF THE NORTHERN/CENTRAL/SOUTHERN MTNS. STRONG EASTERLY FLOW ALOFT /H7 WINDS AROUND 40 KNOTS/ MAY DRIVE STRONG EASTERLIES ACROSS THE NORTHERN WASATCH FRONT SATURDAY INTO SUNDAY MORNING BUT ITS NOT QUITE A SLAM DUNK FOR DOWNSLOPE POTETIAL YET AS STRENGTH OF FLOW AND MSLP GRADIENT CONTINUE TO VARY IN GUIDANCE. PRIMARY FOCUS THIS SHIFT IS TO ADDRESS ANY NEED FOR WINTER HIGHLIGHTS OVER THE MOUNTAINS...AND POTENTIALLY WASATCH BACK/SW WYOMING BEGINNING TOMORROW. && .AVIATION...NORTHERLY WINDS ARE EXPECTED TO CONTINUE AT THE SLC TERMINAL FOR THE BETTER PART OF THE DAY...THOUGH THERE IS A 40 PERCENT CHANCE WINDS WILL REMAIN LIGHT AND EVEN WESTERLY IN BETWEEN ROUNDS OF SHOWERS. SHOWERS WILL CONTINUE TO MOVE ACROSS NORTHERN UTAH...AND MAY TEMPORARILY REDUCE CEILINGS NEAR 4000 FEET AGL THROUGH THE DAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && MERRILL/DEWEY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 13, 3:36 AM MDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 336 AM MDT WED APR 13 2016 UTZ001>016-019>021-517-518-WYZ021-141300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 336 AM MDT WED APR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL MAINLY AFFECT AREAS ALONG AND NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY SOUTHERLY WINDS ARE EXPECTED ACROSS MAINLY THE SOUTHERN PORTIONS OF THE OUTLOOK AREA AHEAD OF A COLD FRONT TODAY...BECOMING SOMEWHAT STRONGER THURSDAY ACROSS SOUTHEAST UTAH. EVEN STRONGER NORTH WINDS ARE FORECAST FOR PORTIONS OF WESTERN UTAH FRIDAY INTO SATURDAY BEHIND THE COLD FRONT. VALLEY RAIN AND MOUNTAIN SNOW BECOME MORE WIDESPREAD ACROSS THE NORTH ON THURSDAY WITH THE COLD FRONT. RAIN COULD MIX WITH OR CHANGE OVER TO SNOW AT TIMES IN THE VALLEYS AS IT SPREADS ACROSS MORE OF THE OUTLOOK AREA THURSDAY NIGHT AND FRIDAY. LITTLE IN THE WAY OF TRAVEL IMPACTS ARE EXPECTED IN THE VALLEYS ALTHOUGH SOME MINOR ACCUMULATION WILL BE POSSIBLE AT TIMES. COLDER VALLEYS INCLUDING SOUTHWEST WYOMING...THE WASATCH BACK AND NEAR CEDAR CITY MAY HAVE IMPACTS AT TIMES LATE THURSDAY NIGHT INTO SATURDAY. THE NORTHERN AND CENTRAL MOUNTAINS WILL SEE MODERATE SNOWFALL WITH THE COLD FRONTAL PASSAGE THURSDAY INTO THE EVENING HOURS. SNOW WILL LIKELY BECOME HEAVIER FROM THE SOUTHERN MOUNTAINS BUILDING NORTHWARD LATE THURSDAY NIGHT INTO SATURDAY MORNING. THIS IS THE PERIOD WHEN TRAVEL IMPACTS WILL BE MOST PROBABLE ALONG ALL MOUNTAIN ROUTES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI/KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:08 PM MDT | Winter Weather Advisory | SLC | 48 hr |
Nearby
Winter Storm Warnings in Utah, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.